MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2120-0500
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
It was reported that after 5 mins of initiating gemcitabine (1800mg/100ml) programmed at a rate of 200ml/hr.The device alarmed for ail.The rn removed the tubing out of the device to check for air in the line, rubbed fingers down the tubing however when stretching the tubing to insert back into device, the tubing disconnected from silicone segment and splashed chemo onto the rn.Although there was no patient harm, the rn was sprayed with chemo on her arms, face, hands, chest, and leg and was seen in the emergency department.It was later reported that there was no required medical interventions and the rn was released for immediate return to work however the rn does report small opened area on face and finger where chemo was exposed to skin.
 
Additional Manufacturer Narrative
Additional medwatch information provided.Correction on initial report: device identification (lot#).Additional information provided: device identification & device manufacture date.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "while helping another nurse with an iv pump that kept beeping "air in line", the nurse took the tubing out of the pump and ran her fingers down the tubing connections the tubing became disconnected from the mainline squirting chemotherapy on the nurse's arms, hands, face, chest, and leg.".
 
Additional Manufacturer Narrative
The customer¿s report that the tubing separated and leaked was confirmed.The set was visually inspected for kinks, holes/tears in the tubing or damages to the components.Visual inspection of the set noted the retainer ring on the engagement of the silicone segment to the upper fitment component was not present.And the lower fitment component was deformed due to one side being slightly lifted and the release lever slightly angled towards the opposite lifted side.Examination under magnification of the silicone segment end observed evidence of a retainer ring indentation which does not look to be misaligned along the tubing, indicating that it had been properly assembled onto the set.Dimensional analysis of the upper fitment measured to be within specification.Slight tugging of the rest of the set¿s engagements observed no separation.The cause of the leak was due to the separation.The root cause of the customer¿s report was not identified.
 
Event or Problem Description
It was reported that after (5) minutes of initiating gemcitabine (1800mg/100ml) programmed at a rate of 200ml/hr.The device alarmed for ail.The rn removed the tubing out of the device to check for air in the line, rubbed fingers down the tubing however when stretching the tubing to insert back into device, the tubing disconnected from silicone segment and splashed chemo onto the rn.Although there was no patient harm, the rn was sprayed with chemo on her arms, face, hands, chest, and leg and was seen in the emergency department.It was later reported that there was no required medical interventions and the rn was released for immediate return to work however the rn does report small opened area on face and finger where chemo was exposed to skin.Customer advocacy received a copy of the customer's medwatch report from the fda which states, "while helping another nurse with an iv pump that kept beeping "air in line", the nurse took the tubing out of the pump and ran her fingers down the tubing connections the tubing became disconnected from the mainline squirting chemotherapy on the nurse's arms, hands, face, chest, and leg.".

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9304738
Report Number9616066-2019-03210
Device Sequence Number16693282
Product Code FPA
UDI-Device Identifier07613203012690
UDI-Public7613203012690
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model Number2120-0500
Device Catalogue Number2120-0500
Device Lot Number19086108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/09/2019
01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100, 8015, THERAPY DATE (B)(6) 2019.; BAXTER IV BAG.; 8100,8015, THERAPY DATE (B)(6) 2019
Patient Age67 YR
Patient Weight68